Prednisone and how quickly does the weight disappear afterwards?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KatieBwithUC
Regular Member


Date Joined Sep 2008
Total Posts : 125
   Posted 10/19/2008 9:03 AM (GMT -6)   
Hi all! I'm tapering off of prednisone (down to 20 mg) and doing very, very well with it (other than nasty side effects, which I am getting, but it's helping my UC) . I'm hoping that it and the Remicade will put me into remission. It's put a little weight on in my belly and a little in my cheeks. After I'm done with the prednisone and if I keep eating healthy (I always do) how soon will this bit of weight come off? Would it take months or weeks?

This is, I hope, if I get to remission and I don't have to up my dose later. Right now it's good going and I'm doing excellent (knock on wood)....



Katie
Age 25
20 mg prednisone (tapering)
Remicade
Oscal 500
Multivitamin
2 Lialda

Vin
Regular Member


Date Joined Jan 2006
Total Posts : 312
   Posted 10/19/2008 10:39 AM (GMT -6)   
hard to say. there are alot of factors such as your exercise routine, your diet, your water/sodium intake. If your caloric intake hasn't changed much while you've been on pred, or you return to your original caloric intake after your off pred, and you haven't gained that much weight while on pred(5 or so lbs), maybe a few weeks to shed the belly weight, and maybe a week for your cheeks to go back to normal. But if you still retain a little bit of weight, you can alter your calories/exercise routine like a regular person who wants to lose weight as prednisone will no longer be a contributing factor.

Vin
UC since age 22, now 27.  Several huge flares since then.
 
Currently tapering prednisone(35 mg from 80 mg).  Also just starting 6mp again and lialda.   I definately am not liking these drugs.  Maybe surgery one day?


jordanko
Regular Member


Date Joined Sep 2008
Total Posts : 30
   Posted 10/20/2008 9:18 PM (GMT -6)   
drink a lot of water it helps. um truthfully i have never been completely off the steroids but last summer they put me on IV steriods(the highest dose) and i blew up like a hot dog in a microwave. i stayed on 60mg for about a month after the IV steriods and they began to taper. My face didnt come back to normal untill i was on the hydrocortisone, which is after the 2.5mg of the steroids.

kazygirl
Veteran Member


Date Joined Sep 2007
Total Posts : 955
   Posted 10/21/2008 2:18 AM (GMT -6)   
i never gain weight when im on pred. i get every single other darn side effect except for weight gain.
i actually gain weight once i finish pred.
very weird... so sorry im not much help with your question
steph - 32 - female - gold coast australia - UC since 2000
severe UC in descending colon and sigmoid colon ONLY
mesalazine granules 3g x1 a day (much nicer than a million tablets a day)
prednisolone 25mg x1 a day (ick ick and did i say ick?)
enteric coated fish oil -omega 3 (so they get all the way to my colon)
vitamin D3 x1 a day
tumeric capsules - if i remember to take the bloody things.
i still eat what i want, when i want, if i feel like eating at all :(
 
 
 


sickRN
New Member


Date Joined Oct 2008
Total Posts : 8
   Posted 10/21/2008 4:39 AM (GMT -6)   
Everytime I'm on pred, I gain weight and I get the typical moon face. The moon face usually goes away in a couple of weeks. The rest of the weight however is another story. I have to really work hard on controlling my diet. When I'm on pred I feel so good that not only do I eat anything not nailed down but, I'm so excited that I don't get sick while doing it. I don't know if that helps wink
Female
Age 28
Newlywed
Meds: Remicade, Lialda, Rowasa, Cortifoam, Folic Acid, Imodium (my best friend)


glamourgirl
Regular Member


Date Joined Apr 2008
Total Posts : 460
   Posted 10/21/2008 5:39 AM (GMT -6)   
I've only gained a little weight when on Pred. I get really bad moon face though. It takes about as long as I was on the Pred. for the moon face to go away completely.
Female, Age 37
 
Diagnosed w/c.diff 7/02 when pregnant w/1st and only child during 2nd trimester(wasn't on antibiotics)
C.diff flare within weeks of delivering baby 1/03
Diagnosed with UC 2/03
_____________________________________________________________
Current Meds:
75mg 6-MP
Entocort
Cortenema as needed
Ferrex Forte
Acidophillus
Sacchromyces Boulardii 


JRob
Regular Member


Date Joined Jul 2008
Total Posts : 29
   Posted 10/21/2008 6:47 AM (GMT -6)   
I was on prednisone for about three months this summer (40mg down to 5mg). I've been off it for about a month now. The puffiness in my face went away after the first week, and the rest of the weight is slowing coming off. I gained about 14 pounds as a result of constantly feeling hungry and whatever it is in the body that lets you know your full seemed to have turned off. But I have managed to drop about 4-5 pounds just in the last few weeks. It's much easier now to control portion size and avoid the snake cravings. Good luck.
Ulcerative Proctitis - October 05 diagnosed
Currently- bad flare since March 08 but improving

Current Meds that are working
lialda - 2 pills AM
prednisone - 20mgs/day hope to taper soon
hydrocortisone enema - PM
canasa - PM (currently replaced by hydrocortisone e's)


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 10/21/2008 8:09 AM (GMT -6)   
I usually lose the moon face in about two weeks. The weight usually takes about two months - of my usual routine and watching what I eat. Keep in mind that my pred use usually lasts at least four months or more. Each time I am on it the side effects come faster and stay longer.
Pan-colitis and GERD diagnosed May 2003
Osteopenia (hip and spine) diagnosed Feb 2006
Status:  Mild Flare
Asacol 12 per day,  Azathioprine 100mg, Aciphex, Forvia, and a probiotic
Remicade: 1st infusion 06/17/08:  Next infusion: 12/02/08
Last Prednisone dose:  7/15/08
 
Co-Moderator UC forum:  Keep HealingWell running smoothly:  www.healingwell.com/donate


WhiteSox1
Regular Member


Date Joined Oct 2007
Total Posts : 135
   Posted 10/21/2008 9:04 AM (GMT -6)   
Maybe I'm different or maybe I was on such a large dose of steroids that I gained a ton of weight while I was on steroids. When I was in the hopsital they gave me the IV steroids for four days and once I got out of the hospital I had to take 60 milligrams or some such thing, can't remember, of prednisone and then slowly taper. During that time I went from 195 lbs. to 253 lbs. and my face is still extremly large. I finally got off of prednisone in March of this year and now I'm starting to lose some weight. In the past month I've dropped 15 lbs. But, I've been watching what I eat and am making sure I get some exercise which, sadly, wasn't the case when I was on Prednisone.
Pancolitis - Diagnosed on 9/6/07
Asacol 4 pills 3x's daily
Imuran 150mg.
Canasa
Multi-Vitamins
Calcium with Vit. D Tablets

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 6:20 AM (GMT -6)
There are a total of 3,006,361 posts in 329,331 threads.
View Active Threads


Who's Online
This forum has 161829 registered members. Please welcome our newest member, mrretired18.
252 Guest(s), 5 Registered Member(s) are currently online.  Details
JayMot, tickbite666, Skypilot56, Jay79, Old Mike